I made the mistake of taking a trazadone once because I would take benzos in general like Diazapen or whatever to help me sleep and I would get so emotional the next day because I wasn't on a steady regime with them. I understand what you're going through and how emotional one can get to the point of not being able to sleep. What I would suggest is cut out the caffeine, trying to mix that with alcohol is a very big nono, that's like mixing red bulls with mikes hard lemonade, you're setting yourself up for a racing heart and maybe even insomnia since the caffeine is much stronger than the alcohol.
I drink alcohol to help with my social anxiety alone and don't drink anything else and that seems to work for me.
Anyway, the other thing you don't want to do is quit cold turkey like other posters have said here. It will cause that severe rebound and luckily I haven't experienced that again, but who knows what would have happened besides me breaking down.
What did trazodone do to you? My GP actually prescribed it with the Ativan originally for sleep, so I took two tablets of the prescription total but it seemed to make my anxiety a lot worse..
Since I have a tolerance at this point, I just decided to cut back on the caffeine a little to avoid withdrawals. Anyway, thanks for the advice!
Have you thought about other medications like SSRI's for more of a long term treatment for your social anxiety?
I actually had been taking Zoloft for 13 years, but as I started getting my anxiety and OCD more under control, I was able to stop taking them. I only ever really get significant social anxiety when my panic or generalized anxiety is already severe. :0 If this persists for longer, I'll consider it, but I absolutely hate taking them if I don't have to.
Stop taking benzos for sleep, I wrote in another thread about how they disrupt various stages of sleep. Go to any drugstore or health food store and buy some valerian and use it with melatonin. I suggest buying it in capsule or gel cap form as the herb smells like **** but its quite sedating(even for me and I am on 4 other sleep meds).
What does your diet look like or what other health issues are you going through atm? Are you close to your period at all? Could any of the emotional instability be related to that? Did you have any thoughts about what I wrote regarding your caffeine consumption in my previous post?
If you are going to drink something for your anxiety, do yourself a favor, drop the alcohol, drink some chamomile tea.
You also need to force yourself to eat. If your blood sugar drops too low, then your anxiety and stress and emotions will go haywire. Don't eat anything sugary or full of simple carbs as this will make your situation worse.
Hopefully following these steps will help you get back in control of your current situation and give you a break from what you are going through.
I decided to cut down on the caffeine, and I haven't had any alcohol for days now. And I've been trying the chamomile tea; it's just a subtle effect, but strong enough to notice the calm. I actually just had my period, so my sleep should be better than it will be all month. The confusion adds to my worries..
To be honest, I feel really stupid right now because I think I might have the flu or something. Forced myself through work today and I couldn't stop sweating, shaking, and running to the bathroom. Every meal gets harder and harder. I tried having dinner after work, but I threw up after the first bite. Chills/hot flashes coming and going in waves.
I've just steadily been feeling worse and worse all week so I don't know. Honestly I'd rather it be the flu than my anxiety, because at least the flu goes away on its own. Hoping that it's just the flu and lack of sleep and proper nourishment triggering this anxiety :s But part of me is still worried it's an adverse drug reaction, even though at this point I know it must be really unlikely.
Anyway thank you! The suggestions and reassurances have made this a little more bearable.